MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; ACETABULAR SHELL CC TRIO NO HOLES Ø56

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; ACETABULAR SHELL CC TRIO NO HOLES Ø56
Model Number 01.26.45.1156
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to stem and cup loosening, at about 10 years after primary.All components successfully revised.Primary surgery date unknown.
 
Additional Manufacturer Narrative
Batch review performed on 20 november 2024: lot 132587: (b)(4) items manufactured and released on 02-sep-2013.Expiration date: 2018-07-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Additional component involved: stem: amistem h 01.18.136 ha coated std stem size 6 (k093944) lot 132149: (b)(4) items manufactured and released on 05-aug-2013.Expiration date: 2018-06-30.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Visual inspection: stem: looking at the stem body an opaque white film is visible on approximately proximal half of the stem length.It seems this is ha residual.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.A potential unreported periprosthetic fracture may have contributed to the failure mechanism.Cup: from the received parts, no particular signs were noticed.The polyethylene liner appeared to be yellowed in the inner sphere, normally due to lipidic absorption, while the cup did show some fibrotic tissue present in the external dome, but no other particular signs were present.From the information and devices it is not possible to determine the route cause of the event.Clinical evaluation: a revision surgery was performed approximately 10 years afer the implantation of a tha, due to loosening of both the stem and the cup.The available x-ray image reveals a bone discontinuity in the subtrochanteric region, with a profile suggestive of pseudoarthrosis.Additionally, there are signs of bone alteration and rarefaction in the proximal femur, while the distal portion of the stem appears to be well-fitted in the femoral diaphysis.The pictures of the retrieved stem show resorption of the ha coating in the distal portion, which aligns also with the x-ray suggestions of osseointegration, whereas the ha coating is still present in the proximal portion.This suggests that an early fracture hindered the proximal part of the stem from achieving sufficient bone contact, and as a result, the ha coating was not exposed to the metabolic activity necessary for its resorption, which typically occurs within a few months post-implantation.The acetabular component also shows signs of bone remodeling without evidence of clear radiolucency from this specific x-ray projection.Additionally, the cup appears to be anteverted and protruding laterally, possibly due to insufficient reaming of the original acetabulum during the primary surgery.Conclusions: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
In the initial emdr it was reported that the devices were not available and not analyzed due to a mistake.Error noted on 11 december 2024.Sections d9 and h3 updated.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
ACETABULAR SHELL CC TRIO NO HOLES Ø56
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20843583
Report Number3005180920-2024-01017
Device Sequence Number17086460
Product Code LZO
UDI-Device Identifier07630030807916
UDI-Public07630030807916
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122911
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number01.26.45.1156
Device Lot Number132587
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown